MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430151-02
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument involved in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during a da vinci-assisted ovarian cystectomy surgical procedure, it was reported that the single port fenestrated bipolar forceps instrument tip did not open when holding the instrument.Attempts were made to open the tip by turning the dial and pressing the disengagement button, but these actions did not resolve the issue.The procedure was converted to a traditional laparoscopic surgery with no reported injury.There was a procedure delay of 15 - 30 minutes.Intuitive surgical, inc.(isi) contacted the customer and obtained the following information: the instrument was inspected prior to use, and nothing was out of the ordinary.The procedure was an ovarian cyst procedure, and the surgeon was dissecting uterus tissue.The issue did not occur after a system fault.The procedure was converted to a laparoscopic surgery, then the surgeon removed the tissue that was stuck into the instrument by using a laparoscopic instrument.The tissue that was stuck in the instrument was tissue that was originally intended to be removed during the procedure.There was no unexpected tissue removal and there was no bleeding.There were no increase port incision or additional ports added to the patient.The patient did tolerate the conversion to a traditional laparoscopic surgery and there was no injury to the patient.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The single port (sp), fenestrated bipolar forceps instrument was analyzed, and the complaint was not confirmed by failure analysis.The instrument was tested on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip tips opened and closed properly.The instrument was retested and passed on both attempts.The instrument was fully functional.Visual inspection was performed and found no external damage to the housing or tips.The housing was removed for inspection and found no internal damages.The input disks were manually articulated with no issues.The grip knob was able to rotate, allowing the grips to open/close without any issues.No product issue was found.The probable root cause cannot be determined based on the information provided and failure analysis results.No product issue was identified.The reported event was not confirmed as failure analysis found no damage; no missing pieces and no functional issue related to the customer reported event.The instrument was visually inspected and evaluated for its mechanical and/or electrical characteristics.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23928120
Report Number2955842-2025-49892
Device Sequence Number13095993
Product Code NAY
UDI-Device Identifier00886874123447
UDI-Public(01)00886874123447(11)250515(10)K10250515
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430151-02
Device Catalogue Number430151
Device Lot NumberK10250515 0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale